Alert archive / Missouri / River Flood Warnings in 2008
River Flood Warning 156, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at May 10, 2008, 6:23 AM CDT for Franklin County, Missouri. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- May 10, 2008, 6:23 AM CDT (11:23 UTC)
- Expired
- May 10, 2008, 10:22 PM CDT
- In force
- 16 hr
- Issued by
- NWS St. Louis, MO
- Flood severity
- Minor
County Franklin County, MO
The radar
The St Louis radar (KLSX), 47 km from the middle of the area, began a volume at 11:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Bourbeuse River at Union (UNNM7). The gauge peaked at 15.18 ft at May 10, 2008, 8:00 AM CDT.
- Action stage
- 13 ft
- Minor stage
- 15 ft
- Moderate stage
- 22 ft
- Major stage
- 26 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07016500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS43 KLSX 101123
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
623 AM CDT SAT MAY 10 2008
...THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A FLOOD
WARNING FOR THE FOLLOWING RIVER IN MISSOURI...
BOURBEUSE RIVER AT UNION AFFECTING FRANKLIN COUNTY
.THIS FLOOD WARNING IS A RESULT OF 1 TO 2 INCHES OF PRECIPITATION ON
WEDNESDAY AND THURSDAY...
THE NATIONAL WEATHER SERVICE WILL MONITOR THIS DEVELOPING SITUATION
AND ISSUE FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS CHANGE.
SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES
THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE
PASSAGE.
THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER
CASE/
MOC071-111123-
/O.NEW.KLSX.FL.W.0156.080510T1123Z-080511T1830Z/
/UNNM7.1.ER.080510T1015Z.080510T1600Z.080510T1830Z.NO/
623 AM CDT SAT MAY 10 2008
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* FLOOD WARNING FOR
THE BOURBEUSE RIVER AT UNION.
* UNTIL SATURDAY NIGHT
* AT 5:30 AM SATURDAY THE STAGE WAS 15.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET.
* FORECAST...THE RIVER IS FORECAST TO CREST NEAR 15.5 FEET TODAY AND
SHOULD FALL BELOW FLOOD STAGE THIS EVENING.
* IMPACT...AT 15.0 FEET...FLOOD STAGE. MINOR FLOODING BEGINS.
$$
&&
FLD LATEST 7AM FORECAST
LOCATION STG OBS STG 05/11 05/12 05/13 05/14 05/15
BOURBEUSE RIVER
UNION 15 15.0 10.3 5.5 4.8 3.8 2.92 follow-up statements
000
WGUS83 KLSX 101556
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1056 AM CDT SAT MAY 10 2008
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN MISSOURI...
BOURBEUSE RIVER AT UNION AFFECTING FRANKLIN COUNTY
.THIS FLOOD WARNING IS A RESULT OF THE RECENT HEAVY RAIN ON WEDNESDAY
AND THURSDAY IN CONJUNCTION WITH AROUND 0.25 INCHES OF PRECIPITATION
THE PAST 24 HOURS AND NEAR 0.5 INCHES FORECAST IN THE NEXT 24
HOURS...
THE NATIONAL WEATHER SERVICE WILL MONITOR THIS DEVELOPING SITUATION
AND ISSUE FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS CHANGE.
SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES
THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE
PASSAGE.
THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER
CASE/
MOC071-111556-
/O.EXT.KLSX.FL.W.0156.000000T0000Z-080511T1800Z/
/UNNM7.1.ER.080510T1015Z.080510T1330Z.080510T1800Z.NO/
1056 AM CDT SAT MAY 10 2008
THE FLOOD WARNING CONTINUES FOR
THE BOURBEUSE RIVER AT UNION
* UNTIL THIS EVENING.
* AT 9:30 AM SATURDAY THE STAGE WAS 15.1 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET.
* FORECAST...THE RIVER CRESTED AT 15.2 FEET AT 8:30 THIS MORNING.
THE RIVER IS FORECAST TO FALL BELOW FLOOD STAGE THIS AFTERNOON.
* IMPACT...AT 15.0 FEET...FLOOD STAGE. MINOR FLOODING BEGINS.
$$
&&
FLD LATEST 7AM FORECAST
LOCATION STG OBS STG 05/11 05/12 05/13 05/14 05/15
BOURBEUSE RIVER
UNION 15 15.1 10.7 7.1 7.9 5.8 3.7000
WGUS83 KLSX 110322
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1022 PM CDT SAT MAY 10 2008
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN MISSOURI...
BOURBEUSE RIVER AT UNION AFFECTING FRANKLIN COUNTY
.THIS IS THE LAST STATEMENT FOR THIS FLOODING EVENT...
MOC071-110352-
/O.CAN.KLSX.FL.W.0156.000000T0000Z-080511T1800Z/
/UNNM7.1.ER.080510T1015Z.080510T1330Z.080510T1618Z.NO/
1022 PM CDT SAT MAY 10 2008
THE FLOOD WARNING IS CANCELLED FOR
THE BOURBEUSE RIVER AT UNION.
* AT 9:30 PM SATURDAY THE STAGE WAS 8.4 FEET.
* FELL BELOW FLOOD STAGE AT 11:18 AM SATURDAY.
* FLOOD STAGE IS 15.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 7.1 FEET BY MONDAY
MORNING.
$$
&&
FLD LATEST 7AM FORECAST
LOCATION STG OBS STG 05/11 05/12 05/13 05/14 05/15
BOURBEUSE RIVER
UNION 15 8.4 8.1 7.1 8.9 6.4 4.0What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at May 10, 4:25 AM CDT, 1 hour 58 minutes earlier.
Area forecast discussion, May 10, 4:25 AM CDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 425 AM CDT SAT MAY 10 2008 .DISCUSSION... /424 AM CDT SAT MAY 10 2008/ 00Z MODEL FCSTS ARE STGLY IN SUPPORT OF GOING FCST TRENDS...SO CHGS IN UPCOMING FCST PKG ARE VRY MINOR. ONE OF THE CHGS IS TO INCLUDE PATCHY DNS FOG FOR A FEW HRS THIS MRNG ALG AND S OF A MEXICO...LITCHFIELD LN. DID CONTEMPLATE AN ADVSRY...BUT FROM THE STL AREA E OBS INDICATE THAT FOG IS PATCHY AND DOES NOT SEEM TO BE SETTLING IN AS PER VRBL CONDS. FOG OVR W COUNTIES DOES APR TO BE A BIT MORE WDSPRD....BUT CLDS AND MIXING ARE ON THE INCR HERE SO THINK THAT CONDS SHUD BE IMPROVING IN THIS AREA OVR THE NXT FEW HRS. FOR RMNDR OF FCST...BASIC SCENARIO RMNS THE SAME. WAA AND LEAD SHTWV MAY KICK OFF AFTN TSRA ALG AND W OF MSRVR...BUT MAIN ROUND OF PCPN WL OCR TNGT WITH APRCH OF MAIN TROF AND EVENTUAL FORMATION OF CUTOFF LO BY 12Z SUN. SOME DIFFERENCES ARE SHOWING UP IN THE MASS FIELDS BY TNGT...AND SPCLY WITH THE LOCATION OF WHERE THE VERTICALLY STACKED SYSTEM WL BE TRACKING BY 12Z SUN. IT APRS THAT GFS IS AGAIN SUFFERING FROM CNVTV FEEDBACK AS ERY AS THIS AFTN WITH INITIAL CNVTN...WHICH APRS TO CAUSE SWD SHIFT OF SYSTEM OVRNGT. HV TRENDED FCST FIELDS TO A COMPROMISE BTWN THE GFS AND WRF/NAM. AS MENTIONED BY YSTDA DAY SHIFT...SVR POTENTIAL IN OUR CWA WL HINGE ON AVBL INSTABILITY. CERTAINLY DYNAMICS ARE QUITE IMPRESSIVE...BUT MODEL FCSTS SUGGEST THAT INSTABILITY WL BE LACKING. 0-6KM MUCAPE FROM WRF/NAM IS DOWNRIGHT WOEFUL...AND WHILE GFS IS MORE ROBUST WITH THE INSTABILITY IT APRS THAT THIS MAY BE A FUNCTION OF THE CNVTV FEEDBACK MENTIONED ERYR. ANOTHER CONCERN IS CNVTN THAT WILL FIRE LT THIS AFTN ALG SFC BNDRY OVR AR...WHICH WL CERTAINLY LIMIT INSTABILITY FURTHER N INTO OUR CWA. IF INSTABILITY CAN BE REALIZED...THERE WL BE A NRW WINDOW OF SVR WX WITH PASSAGE OF STG CDFNT DURG THE EVE HRS. HVY RAINFALL CONTINUES TO BE OF SOME CONCERN FROM TWO SOURCES. THE FIRST IS WITH THE CNVTN THAT WILL DVLP S OF SFC SYS AND ALG/AHD OF CDFNT THIS EVE. PROGRESSIVE NATURE OF THE FRONT SHUD LIMIT RESIDENT TIME OF CELLS OVR ANY ONE AREA...SO HVY RAINFALL THAT DOES FORM SHUD BE SMWHAT BRIEF. THE SCND AREA OF HVY RAIN WILL BE BENEATH UPR LO/COMMA HEAD...AND IF THE SLGT NWD ADJ MENTIONED ERYR IS CORRECT HVY RAIN WITH THIS PART OF THE SYSTEM WL PRIMARILY AFFECT AREAS JUST TO THE N OF OUR CWA. 00Z RUNS CONT TO PAINT A VRY DISMAL WX PICTURE FOR SUN...WITH NW WNDS GUSTING WELL OVR 30 MPH AND TEMPS STRUGGLING TO CLIMB THRU THE 50S. WET WX WL ALSO PERSIST...SPCLY ALG AND E OF MS RVR IN MSTR WRAPPING ARND UPR LO. MOMS CERTAINLY DESERVE BTR THAN THIS... SLOW CLRG WL WORK ACR THE AREA SUN NGT...AND IT NOW APRS THAT DRY WX WL HOLD ACR AREA ON MON AND MON NGT AS UPR RDG PUSHES ACR CNTRL U.S. TSRA CHCS TO RETURN BY TUE WITH APRCH OF NXT SYS. FOR COLLABORATION PURPOSES DID MAKE A FEW COSMETIC CHGS TO WED...OTRW NO CHGS TO RMNDR OF MEDIUM RANGE. TRUETT && .AVIATION... /1140 PM CDT FRI MAY 9 2008/ FOR THE 06Z TAFS... SKIES HAVE CLEARED AT ALL TAF SITES AS OF 0430Z. SO MAIN FORECAST ISSUE WILL BE THE CHANCES FOR FOG DEVELOPMENT AS RIDGE REMAINS OVERHEAD ALLOWING WINDS TO BECOME LIGHT. SEEING SOME PATCHY FOG DEVELOPING AT KCOU AND EXPECT KSUS TO GO DOWN FAIRLY QUICKLY NOW THAT THEY HAVE CLEARED OUT. HOWEVER...DESPITE LIGHT WINDS...DRIER AIR IS SLOWLY ADVECTING SOUTH ACROSS REGION...ESPECIALLY OVER ILLINOIS. SO THERE WILL BE A FIGHT BETWEEN THE DRY AIR TO THE NORTH AND THE MOISTER AIR TO THE SOUTH. FOR NOW WILL GO WITH MVFR VSBYS AT KCOU...KSUS AND KSTL...BUT IFR NOT OUT OF THE QUESTION AT SOME LOCATIONS. AS FOR KUIN...THEY WERE ABLE TO MIX OUT TODAY...SO THEY SHOULD JUST SEE CLEAR SKIES. AFTER 11Z...WILL BEGIN TO SEE CIRRUS DECK SPREAD ACROSS REGION AHEAD OF NEXT WEATHER SYSTEM...WITH AC NOT TOO FAR BEHIND. BEST CHANCES OF PCPN WILL BE LATER IN THE DAY. INTRODUCED PROB30S AT KCOU AROUND 23Z...AND FOR KUIN/KSTL/KSUS AROUND 02Z. BYRD && .CLIMATE... RECORD LOW MAX TEMPS FOR MAY 11 COU 53 IN 1952 STL 53 IN 1960 && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, May 9, 10:00 PM CDT, 8 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 1000 PM CDT FRI MAY 9 2008 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-101200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 1000 PM CDT FRI MAY 9 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT AREAS OF FOG WILL BE POSSIBLE ACROSS ALL BUT NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS OVERNIGHT THROUGH DAYBREAK ON SATURDAY. MODERATE FLOODING WILL CONTINUE ALONG PORTIONS OF THE MISSISSIPPI RIVER. PLEASE REFER TO THE APPROPRIATE FLOOD PRODUCT FOR SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE FOR THUNDERSTORMS SATURDAY AFTERNOON AND SATURDAY NIGHT...WITH THE ACTIVE WEATHER PATTERN BRINGING ANOTHER CHANCE OF THUNDERSTORMS DURING THE TUESDAY THROUGH WEDNESDAY TIME FRAME. STRONG NORTHWEST WINDS GUSTING FROM 35 TO 40 MPH WILL IMPACT THE REGION ON SUNDAY INTO EARLY SUNDAY EVENING. MODERATE FLOODING WILL CONTINUE ALONG PORTIONS OF THE MISSISSIPPI RIVER. PLEASE REFER TO THE APPROPRIATE FLOOD PRODUCT FOR SPECIFIC DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 TES
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 3:30 PM CDT | Wind Advisory | LSX | Audrain, Boone, Callaway, Cole, Crawford, Franklin and 23 more | 28 hr |
| May 10, 6:30 PM CDT | Severe Thunderstorm Warning | LSX | Crawford, Iron, Reynolds, Washington | 30 min |
Nearby
River Flood Warnings in Missouri, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.